Recreational Drugs and ED Medication: A Dangerous Mix

Recreational drugs are known to cause erectile dysfunction in men. People who drink or take drugs such as methamphetamines, ecstasy or cocaine may experience that they have problems maintaining an erection during sex. As the condition becomes more and more frequent, some may resort to using erectile dysfunction medications to solve the problem, even while regularly taking recreational drugs on the side. This can be very dangerous.

Unsafe Mix

Erectile dysfunction medication such as Viagra, Cialis and Levitra are considered safe to use on their own when treating such conditions. But when they are used along with popular recreational drugs or mixed with alcohol, they can prove to be quite unsafe. Certain risks may be associated with using both ED medication and illegal drugs side by side.

Dangerous Side Effects

Although there is still a lot of blank spaces involved in the effects of other drugs with ED medication due to lack of further research, many doctors believe that there are certain dangers involved that are too serious to leave out. According to Dr. Ridwan Shabsingh, MD and Director of the Urology Division at Maimonides Medical Center and professor at Columbia University in New York City, "There could be risks associated, especially since many drugs lower blood pressure and impair judgment."

Doctors believe that recreational drugs may increase the degree of side effects that ED medications are known for. Doctors warn men taking ED medication to not use them together with amyl nitrates (also known as poppers) and nitroglycerin. This can be a deadly combination as the effects of these drugs together may cause problems especially if taken in large amounts.

Buy ED Medication The Right Way

Doctors recommend buying ED medications through the usual channels which is at legitimate drug stores and pharmacies. Avoid buying them online as such medications usually are illegal and are not regulated. There are many instances of such medications actually being bogus or even unknowingly sold as expired meds. The side effects of these so-called ED meds may be unknown and can be quite dangerous.

Source: http://www.health.com/health/condition-article/0,,20189992,00.html